MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00552350
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Premarket 510k numbers: k163248, k151895.(b)(4).One acquire pulmonary needle was received by boston scientific.Analysis of the returned device revealed that the distal tip of the needle was detached from the device.The detached needle tip was received for analysis.No other issues were noted.The broken needle could be the result of a bending in combination with a force during procedure.It is possible that operational factors, such as user technique/handling during procedure, contributed to the observed issue.Based on the information available and the analysis performed, the most probable cause is adverse event related to procedure since the event occurred during the procedure and the device had no influence on the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire pulmonary olympus needle was used during an endobronchial ultrasound (ebus) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the needle was stuck when they pulled out the scope and the needle was sticking out.The procedure was completed with an olympus needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that one portion of the needle was returned broken.

Brand Name
ACQUIRE PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9802070
Report Number3005099803-2020-00505
Device Sequence Number2770405
Product Code EOQ
UDI-Device Identifier08714729986225
UDI-Public08714729986225
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2022
Device Model NumberM00552350
Device Catalogue Number5235
Device Lot Number0024446438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2020
Initial Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1